Social Question

blueberry_kid's avatar

What are some of the weirdest side-effects you've had?

Asked by blueberry_kid (5869points) November 13th, 2010

Okay, so after you have taken some medicine, what are some of the weirdest things that have happend to you after taking it?

Observing members: 0 Composing members: 0

19 Answers

john65pennington's avatar

My doctor prescribed Lopressor for my heart. my normal heartbeat is 80 beats per minute. Lopressor has reduced my heart rate to 60 beats per minute. for the first three days of this new medicene, i could hardly put one foot in front of the other. feeling tired did not describe the way i felt. something had to give. this medication was cramping my style of go, go, go. maybe, that was intention of the medication, but this was the weirdest feeling i have ever had. i wanted to getty up and ago go, but my heart would not let me. Lopressor has a bad side effect of making me wheez, while breathing. i can accept the wheezing, but not that tired, run-down feeling. what did i do? i broke the tablet into two pieces and reduced the dosage. my doctor approved. i now have some of my energy back. heartbeat is now 70 beats per minute. i can live with that.

truecomedian's avatar

I would have to say akathesia. I mean, people kill themselves over this one. Because it just doesnt end. It’s total hell, you want to sit down but can’t, you want to sleep but can’t. You try watching the telly but can only do so for a few minutes. It’s total hell. Also, Risperdal made me lactate.

tedibear's avatar

I took Lexapro for about 2 years. About a week after I was weaned off it, I started getting random “tilting” spells. I didn’t feel dizzy, it just felt like the room had tilted to one side for 20 or 30 seconds. The worst time was when it happened on an elevator. It took about 8 months for that to go away. My doctor had never heard of this, but after some online searching, I found many people who had this happen. Since I got my sex drive back, the trade off was worth it.

Coloma's avatar

I was put on Prednisone for a major allergy/asthma attack a few years ago.

It was horrible!

I felt extremely irritable which is very uncharacteristic for me.

Found myself swearing and stomping around and I had to pee about every 5 minutes.

A bad experience although it knocked out my allergy overload practically overnight.

marinelife's avatar

I took a cold medication with Belladonna in it. I felt like I was walking about a foot above the floor. It was the weirdest feeling. i had to set my feet down really carefully when I walked.

lucillelucillelucille's avatar

@Coloma-Been there before.Steroids suck. ;) At least you didn’t wind up in jail

Coloma's avatar

@lucillelucillelucille

Haha, well..I sure said F—k about 40,000 times day but no assaults. lol

chyna's avatar

Sudafed makes me have horrible nightmares.

bobbinhood's avatar

I react strangely to Benadryl. Most people get dead tired when they take it, but I just get really jittery. Whenever I take it, I’m wide awake, I can’t sit still, my mind races, and I can’t focus on anything.

wundayatta's avatar

I don’t know which drug is responsible, because I’m on several for a long time. My symptoms are several. My hands shake enough that I ned to use two hands to hold a mug. The one I hate the most is the memory, loss. I can’t remember the names of things as well any more. I know the thing and can describe it, but I sometimes have the hardest time trying to come up with the word. My last symptom is dizziness. It happens when I lean over, such when I wash my handS or tie my shoes.

filmfann's avatar

I took Prozac years ago, and had terrible side effects. I began to shake horribly, I had terrible mood swings, and the worst, I began sweating what looked like butter. Really. This thick, greasy stuff was just pouring out of my pores. It was disgusting.
I switched to Paxil with great success, and used it for about 18 months.

Response moderated (Spam)
shego's avatar

I took adderall several years ago, and it did a 180 on me. I no longer bounced around the house, no longer made people laugh. I wasn’t me. It made me like a zombie and took my personality away.

JLeslie's avatar

A particular antibtiotic I took made my skin feel like it was burning and an elephant was sitting on my chest.

Synthroid also hot skin.

Pepsid and zantac feels like my chest is going to explose out.

Sulfa gives me an itchy rash.

There are others, but those are the biggies.

Supacase's avatar

@bobbinhood I also have a paradoxical reaction to Benadryl. I always tell doctors this, but they put it in my IV once and I thought I was going to go nuts with itching and not being able to get up out of bed.

@truecomedian Akathisia is, hands down, the worst reaction I have experienced. Unfortunately, it is also the most common adverse side effect I seem to experience – off the top of my head, I can think of 3 medications that have caused it. Risperdol made me want to run laps around the hospital room so bad that I had to grab the chair to keep myself down, then I passed out for about 8 hours. Geodon made me feel like my skin had an electrical current running through it constantly. I think it could drive me insane if I couldn’t make it stop stop and I can see why people would eventually kill themselves because of it.

I took Seroquel once (and only once) as a sleep aid. I woke up to go to the bathroom and the house was at about a 45 degree angle. I tried walking and fell right over. The next day I had auditory hallucinations and thoughts that made no sense. For example, my cat was on my lap and I was petting her but I thought I heard her in the kitchen eating and called for her to come – but I didn’t forget she was already with me. It is hard to explain.

bobbinhood's avatar

@Supacase Doctors that don’t listen drive me crazy. I quite adamantly refuse to return to one that doesn’t listen. I’m sorry you had to experience that.

truecomedian's avatar

@Supacase
Yeah, Akathesia is really bad, I had to quit my hep c treatment because of that. Now I’ll die at 40 from a bad liver. So all you haters, just know, my suffering is great.

Kayak8's avatar

Penicillin gave me anaphalaxis the sole time it was given to me.

Espiritus_Corvus's avatar

I can always find North no matter where i am, even on a cloud covered, moonless night. Without fail. But if I take an opiate of any kind in any amount, I lose all sense of direction for about four hours.

Answer this question

Login

or

Join

to answer.
Your answer will be saved while you login or join.

Have a question? Ask Fluther!

What do you know more about?
or
Knowledge Networking @ Fluther